Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 112, NWS Cheyenne, WY

June 17, 2025Scotts Bluff County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 17, 2025, 12:17 AM MDT for Scotts Bluff County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2025, 12:17 AM MDT (06:17 UTC)
Expired
Jun 17, 2025, 12:48 AM MDT
In force
31 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 120 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 6.3 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2025-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1008 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2025-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1008 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1903 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 11:27 PM MDT, 50 minutes earlier. Its key messages:

  • Coverage of showers and thunderstorms will increase for Monday and Tuesday with continued potential for scattered strong to severe thunderstorms and locally heavy rainfall.
  • Expect a cool down for Tuesday before a warming and drying trend takes over Wednesday through Saturday. Near record high temperatures are possible on Friday and Saturday.
Area forecast discussion, Jun 16, 11:27 PM MDT, 50 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1127 PM MDT Mon Jun 16 2025

.KEY MESSAGES...

- Coverage of showers and thunderstorms will increase for Monday
  and Tuesday with continued potential for scattered strong to
  severe thunderstorms and locally heavy rainfall.

- Expect a cool down for Tuesday before a warming and drying
  trend takes over Wednesday through Saturday. Near record high
  temperatures are possible on Friday and Saturday.

&&

.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 246 PM MDT Mon Jun 16 2025

Active and stormy weather continues today with yet another round of
afternoon/evening showers and thunderstorms expected to begin in the
next few hours. The axis of a strong upper level ridge remains over
the area with southwest flow to our west continuing to advect a
train of shortwave troughs inland from the Pacific. While deeper
Pacific moisture is beginning to stream in aloft, dry air remains
fairly entrenched as a deep mixed layer over Carbon and Albany
counties, and an elevated dry layer over the High Plains. Inverted-v
soundings west of the Laramie range will lead to another potential
for gusty showers producing winds of 50 to 70 MPH with decent
moisture mass moving in aloft. Cloud bases at above 500-mb are well-
above the freezing level and suggest the continued potential for
very strong winds through the early evening hours. Further east, the
setup is very similar to the last several days with plentiful
moisture in a shallow near surface layer, indicated by dewpoints in
the upper 50s to low 60s for most of the Nebraska panhandle and
parts of eastern Wyoming along and north of the North Platte River
Valley. Still, RAP soundings indicate the dry air layer is still
present aloft mainly between 500 and 700-mb. This is contributing
strong CIN once again for most of the High Plains. The cap appears
to be a little bit stronger than it was 24 hours ago with the
strongest values generally in far eastern Wyoming. The cap is
slightly weaker in the stretch from about Sidney to Alliance. While
this suggests higher probabilities for a low-end scenario to
play out today, we have the added player of more potent forcing
compared to the last several days. A stronger shortwave trough
approaching from the west will increase overrunning lift, which
should help add lift and moisture to the dry layer and thus
gradually erode the cap. Forecast models indicate the dry layer
should be sufficiently weak by about 5 to 6PM to allow a few
updrafts to break through. All together, there is a little
higher uncertainty today regarding the severe weather potential,
but storms that manage to get going will have access to a
potent severe weather environment and thus be capable of
producing large hail, damaging winds, and perhaps an isolated
tornado. Lapse rates remain very steep along with plentiful (but
capped) instability, and the strongest vertical wind shear we
have seen over the last few days.

After about 9PM, the mid-level dry layer will be gone, but a surface
cool front will aggressively push westward as  surface high pressure
settles in to our north and northeast. This will probably close the
window for surface based convection, but we may still see elevated
convection continuing well into the evening thanks to the steady
isentropic lift overtop areas of frontogenesis. This looks most
favorable along and north of the US-20 corridor, but we could see
scattered showers and/or isolated thunderstorms almost anywhere.
Retained low end (20 to 30%) PoPs throughout the night and into
Tuesday morning to account for this.

Active and stormy weather will continue for Tuesday, but with a much
different overall setup compared to the last few days. Capping will
not be much of an issue tomorrow. Instead, we will have moist
soundings across nearly the entire atmospheric profile, pushing
precipitable water to near the climatological 90th percentile. With
cooler temperatures in place, expect weaker instability and more
modest lapse rates with marginal shear. However, decent forcing and
plentiful moisture should still allow for scattered to numerous
showers and thunderstorms to develop in the late morning to early
afternoon hours. Convective parameters are expected to be sufficient
to support some strong to severe thunderstorms. A few hi-res models
suggest the possibility for storms to linearize, which suggests a
strong wind threat. Large hail is also possible, but the more modest
lapse rates and saturated soundings point slightly more towards
larger amounts of small hail and/or rainfall.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 246 PM MDT Mon Jun 16 2025

Wednesday...Northwest flow aloft prevails, and with the low and mid
levels drying out and warming temperatures aloft providing
convective inhibition, no showers or thunderstorms are expected.
Maximum temperatures in the upper 70s to lower 80s.

Thursday...Zonal flow develops and with warm temperatures aloft and
relatively dry low and mid levels, dry conditions will continue. 700
mb temperatures near 13 Celsius will yield high temperatures from
the mid 80s to mid 90s.

Friday-Sunday...The flow aloft backs to southwest. With dry low and
mid levels and warm temperatures aloft, dry weather will continue.
Highs from the upper 80s to near 100 degrees Friday and Saturday,
with a bit cooler temperatures for Sunday as 700 mb temperatures
lower to near 16 Celsius.

Monday...After a cold frontal passage, and 700 mb temperatures near
12 Celsius, high temperatures will be cooler, in the mid 60s to mid
70s. Looks like enough low and mid level moisture to produce
isolated late day showers and thunderstorms.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1120 PM MDT Mon Jun 16 2025

Zonal, or west to east, flow aloft will prevail, with several
disturbances in the flow helping to produce scattered showers
and thunderstorms tonight and Tuesday afternoon.

Wyoming TAFS...Ceilings will range from 5000 to 10000 feet,
except for areas of fog at Laramie from 09Z to 14Z, reducing
visibilities to 3 miles and ceilings to 2500 feet, and with
ceilings from 1500 to 1900 feet at Cheyenne until 15Z, and areas
of 5 mile visibility in fog from 09Z to 15Z. Thunderstorms will
be in the vicinity at all terminals from 18Z to 01Z.

Nebraska TAFS...Ceilings will range from 5000 to 12000 feet,
except for fog reducing visibility to 3 to 5 miles and ceilings
to 1000 to 2500 feet from 08Z to 15Z. Thunderstorms will be in
the vicinity from 18Z to 01Z. Winds will gust to 25 knots at
Chadron, Alliance and Scottsbluff until 09Z.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.

&&

SHORT TERM...MN
LONG TERM...RUBIN
AVIATION...RUBIN
Hazardous weather outlook, Jun 16, 2:51 PM MDT, 9 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
251 PM MDT Mon Jun 16 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>119-172100-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
251 PM MDT Mon Jun 16 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

- Scattered thunderstorms this afternoon and evening will once
  again have the potential to become strong to severe. A few
  isolated showers or storms may continue into the overnight
  hours.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

- Scattered to numerous showers and thunderstorms are expected
  Tuesday across much of the area. A few storms will have the
  potential to become strong to severe.

- Expect a cool down for Tuesday before a warming and drying
  trend takes over Wednesday through Saturday. Near record high
  temperatures are possible on Friday and Saturday.

.Spotter information statement...

Spotters are encouraged to report severe weather to the National
Weather Service in Cheyenne.

In the hours before

Local storm report, Jun 16, 6:19 PM MDT, 5 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
619 PM MDT Mon Jun 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     Hail             7 E Glenrock            42.86N 105.72W
06/16/2025  M1.75 Inch       Converse           WY   Emergency Mngr

            Time estimated via radar.

&&
Special weather statement, Jun 16, 8:26 PM MDT, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
826 PM MDT Mon Jun 16 2025

NEZ002-170300-
Dawes NE-
826 PM MDT Mon Jun 16 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DAWES COUNTY
THROUGH 900 PM MDT...

At 825 PM MDT, Doppler radar was tracking a strong thunderstorm near
Chadron, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Chadron and Dawes County Fairgrounds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4277 10289 4284 10306 4300 10299 4300 10279
      4280 10279
TIME...MOT...LOC 0225Z 241DEG 29KT 4286 10291

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Natoli
Special weather statement, Jun 16, 10:55 PM MDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1055 PM MDT Mon Jun 16 2025

WYZ101>103-106>108-170545-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
Goshen County WY-Converse County Lower Elevations WY-
North Laramie Range WY-Niobrara County WY-
1055 PM MDT Mon Jun 16 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN NIOBRARA...
NORTHEASTERN ALBANY...NORTHWESTERN GOSHEN...NORTHERN PLATTE AND
SOUTHEASTERN CONVERSE COUNTIES THROUGH 1145 PM MDT...

At 1055 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 9 miles east of Orin to
near Esterbrook Campground. Movement was east at 55 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lusk, Guernsey, Glendo, Manville, Hartville, Orin, Esterbrook, Sibley
Peak, Guernsey State Park, Keeline, Oregon Trail Ruts State Historic
Site, Rawhide Buttes, Bennett Hill Campground, Glendo State Park,
Register Cliff State Historic Site, Sandy Beach Campground, Reno Cove
Campground, Sandy Cove Campground, Two Moon Campground, and
Esterbrook Campground.

This includes Interstate 25 in Wyoming between mile markers 95 and
129.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4278 10430 4220 10471 4236 10555 4277 10518
TIME...MOT...LOC 0455Z 267DEG 48KT 4270 10501 4241 10526

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Natoli
Special weather statement, Jun 16, 11:45 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1145 PM MDT Mon Jun 16 2025

NEZ020-054-WYZ119-170630-
Kimball NE-Banner NE-East Laramie County WY-
1145 PM MDT Mon Jun 16 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN KIMBALL...
SOUTHWESTERN BANNER AND EAST CENTRAL LARAMIE COUNTIES THROUGH 1230 AM
MDT...

At 1145 PM MDT, Doppler radar was tracking a strong thunderstorm over
Albin, or 28 miles northwest of Kimball, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Albin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4139 10422 4152 10420 4153 10375 4127 10376
TIME...MOT...LOC 0545Z 286DEG 24KT 4143 10413

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Natoli

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:29 PM MDTSevere Thunderstorm WarningCYSConverse61 min
Jun 16, 8:54 PM MDTSevere Thunderstorm WarningCYSCarbon, Converse66 min
Jun 16, 9:48 PM MDTSevere Thunderstorm WarningCYSAlbany, Platte42 min
Jun 16, 9:57 PM MDTSevere Thunderstorm WarningCYSAlbany, Converse, Platte63 min
Jun 16, 10:29 PM MDTSevere Thunderstorm WarningCYSPlatte46 min
Jun 16, 10:55 PM MDTSpecial Weather StatementCYSPlatte50 min
Jun 16, 11:06 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie39 min
Jun 16, 11:51 PM MDTSevere Thunderstorm WarningCYSGoshen39 min
Jun 17, 12:34 AM MDTSevere Thunderstorm WarningCYSGoshen41 min
Jun 17, 12:59 AM MDTSevere Thunderstorm Warning Considerable damage threatCYSGoshen46 min
Jun 17, 1:49 AM MDTSpecial Weather StatementCYS26 min
Jun 17, 2:03 AM MDTSpecial Weather StatementCYSLaramie27 min
Jun 17, 3:20 AM MDTSpecial Weather StatementCYSLaramie25 min
Jun 17, 4:30 AM MDTSpecial Weather StatementCYSPlatte30 min
Jun 17, 11:04 AM MDTSpecial Weather StatementCYSAlbany26 min
Jun 17, 11:06 AM MDTSpecial Weather StatementCYSAlbany24 min
Jun 17, 11:28 AM MDTSpecial Weather StatementCYSAlbany47 min
Jun 17, 11:30 AM MDTSpecial Weather StatementCYSAlbany45 min
Jun 17, 11:44 AM MDTSevere Thunderstorm WarningCYSAlbany46 min
Jun 17, 11:56 AM MDTSevere Thunderstorm WarningCYSAlbany, Laramie, Platte49 min
Jun 17, 12:02 PM MDTSevere Thunderstorm Warning Considerable damage threatCYSAlbany, Laramie43 min
Jun 17, 12:28 PM MDTSevere Thunderstorm Warning Considerable damage threatCYSAlbany, Laramie47 min
Jun 17, 12:30 PM MDTTornado Warning Tornado observedCYSAlbany, Laramie30 min
Jun 17, 12:43 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie, Platte47 min
Jun 17, 1:01 PM MDTSevere Thunderstorm WarningCYSAlbany, Goshen, Laramie, Platte44 min
Jun 17, 1:07 PM MDTSevere Thunderstorm WarningCYSLaramie38 min
Jun 17, 1:23 PM MDTSpecial Weather StatementCYSPlatte37 min
Jun 17, 1:35 PM MDTSevere Thunderstorm WarningCYSLaramie55 min
Jun 17, 1:43 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie, Platte31 min
Jun 17, 1:51 PM MDTSpecial Weather StatementCYSNiobrara39 min
Jun 17, 2:11 PM MDTSevere Thunderstorm WarningCYSLaramie34 min
Jun 17, 2:42 PM MDTTornado WarningCYSNiobrara33 min
Jun 17, 2:44 PM MDTSevere Thunderstorm WarningCYSNiobrara46 min
Jun 17, 2:49 PM MDTSpecial Weather StatementCYSConverse26 min
Jun 17, 3:06 PM MDTSevere Thunderstorm WarningCYSConverse54 min
Jun 17, 3:14 PM MDTTornado WarningCYSNiobrara31 min
Jun 17, 3:16 PM MDTSevere Thunderstorm WarningCYSNiobrara44 min
Jun 17, 3:33 PM MDTSpecial Weather StatementCYSCarbon57 min
Jun 17, 3:41 PM MDTSevere Thunderstorm Warning Considerable damage threatCYSAlbany, Carbon64 min
Jun 17, 3:43 PM MDTSevere Thunderstorm WarningCYSConverse, Platte47 min
Jun 17, 3:45 PM MDTSpecial Weather StatementCYSAlbany45 min
Jun 17, 3:57 PM MDTSpecial Weather StatementCYSNiobrara33 min
Jun 17, 4:15 PM MDTSpecial Weather StatementCYSNiobrara45 min
Jun 17, 4:29 PM MDTSpecial Weather StatementCYSConverse31 min
Jun 17, 4:39 PM MDTSevere Thunderstorm WarningCYSAlbany51 min
Jun 17, 4:44 PM MDTSpecial Weather StatementCYSPlatte46 min
Jun 17, 5:32 PM MDTSpecial Weather StatementCYSGoshen43 min
Jun 16, 6:07 PM MDTSevere Thunderstorm WarningCYSMorrill38 min
Jun 16, 8:26 PM MDTSpecial Weather StatementCYSDawes34 min
Jun 16, 11:45 PM MDTSpecial Weather StatementCYSBanner45 min
Jun 17, 12:29 AM MDTSevere Thunderstorm WarningCYSKimball33 min
Jun 17, 12:38 AM MDTSevere Thunderstorm WarningCYSMorrill52 min
Jun 17, 12:40 AM MDTSevere Thunderstorm Warning Considerable damage threatCYSMorrill, Scotts Bluff21 min
Jun 17, 12:57 AM MDTSevere Thunderstorm WarningCYSCheyenne, Kimball33 min
Jun 17, 1:13 AM MDTSevere Thunderstorm WarningCYSMorrill47 min
Jun 17, 1:33 AM MDTSevere Thunderstorm Warning Considerable damage threatCYSBanner42 min
Jun 17, 2:10 AM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill50 min
Jun 17, 3:12 AM MDTSevere Thunderstorm WarningCYSCheyenne48 min
Jun 17, 4:04 AM MDTSpecial Weather StatementCYSKimball26 min
Jun 17, 4:34 AM MDTSpecial Weather StatementCYSKimball41 min
Jun 17, 1:45 PM MDTSpecial Weather StatementCYSSioux30 min
Jun 17, 2:24 PM MDTTornado WarningCYSKimball23 min
Jun 17, 2:45 PM MDTSevere Thunderstorm WarningCYSKimball25 min
Jun 17, 2:47 PM MDTSpecial Weather StatementCYSBanner28 min
Jun 17, 3:30 PM MDTSpecial Weather StatementCYSCheyenne30 min
Jun 17, 4:01 PM MDTSpecial Weather StatementCYSCheyenne29 min
Jun 17, 5:34 PM MDTSpecial Weather StatementCYSSioux41 min
Jun 17, 5:48 PM MDTTornado WarningCYSBox Butte, Dawes, Sioux27 min
Jun 17, 5:58 PM MDTTornado WarningCYSSioux32 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.